Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 52, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 28, 2000, 6:47 PM EDT for Duval County, Saint Johns County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 28, 2000, 6:47 PM EDT (22:47 UTC)
- Expired
- Apr 28, 2000, 7:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Duval County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 36 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
231 WUUS52 KJAX 282247 SVRJAX FLC031-109-282315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 647 PM EDT FRI APR 28 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL DUVAL COUNTY IN NORTHEAST FLORIDA EXTREME NORTH CENTRAL ST. JOHNS COUNTY IN NORTHEAST FLORIDA * UNTIL 715 PM EDT * AT 647 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 2 MILES SOUTHWEST OF ARLINGTON...OR ABOUT OVER DOWNTOWN JACKSONVILLE...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... UNF BY 650 PM EDT... ATLANTIC BEACH AND JACKSONVILLE BEACH BY 655 PM EDT... PALM VALLEY AND PONTE VEDRA BEACH BY 700 PM EDT... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3041 8161 3023 8165 3012 8105 3034 8101 $$ PETERSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 2:30 PM EDT, 4 hours 17 minutes earlier.
Area forecast discussion, Apr 28, 2:30 PM EDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT FRI APR 28 2000 CURRENTLY...AT 18Z WATER VAPOR LOOP AND 300 MB STREAMLINES SHOWED THAT A WEST TO NORTHWEST FLOW CONTINUED TO PULL DRY AIR ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA WHILE SURFACE OBSERVATIONS AND RADAR DATA SHOWED SHOWERS AND THUNDERSTORMS MOVING ACROSS NORTHERN AND CENTRAL FLORIDA. THIS ACTIVITY IS ASSOCIATED WITH A COLD FRONT WHICH WAS ACROSS THE NORTHERN GEORGIA. THE MODELS ARE IN GOOD AGREEMENT WITH THE THE MID LEVEL UVVS MOVING ACROSS NORTHERN FLORIDA AND OFF THE NORTHEAST FLORIDA COAST BY EARLY EVENING...THUS ENDING THE SHOWERS. WILL ADD A REMAINDER OF THE DAY PERIOD TO MOST FLORIDA ZONES AND EXTREME NORTHEAST ZONES TO REFLECT THE SHOWERS ENDING. NO RAIN EXPECTED FOR THE WEEKEND. FWC TEMPERATURES LOOKS GOOD SO WILL USE THEM WITH SLIGHT MODIFICATIONS. PRELIM AMG 52/79/51/82 1000 SSI 55/76/53/73 2000 JAX 56/79/52/80 3000 GNV 55/80/51/81 4000 33 .JAX... GA...FIRE WX WATCH SATURDAY. FL...FIRE WX WATCH SATURDAY. BLS
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.